Bulletin of the American Mathematical Society

Sturm comparison theorems for ordinary and partial differential equations

J. B. Diaz and Joyce R. McLaughlin

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc. Volume 75, Number 2 (1969), 335-339.

Dates
First available: 4 July 2007

Permanent link to this document
http://projecteuclid.org/euclid.bams/1183530292

Mathematical Reviews number (MathSciNet)
MR0239244

Zentralblatt MATH identifier
0187.33903

Citation

Diaz, J. B.; McLaughlin, Joyce R. Sturm comparison theorems for ordinary and partial differential equations. Bulletin of the American Mathematical Society 75 (1969), no. 2, 335--339. http://projecteuclid.org/euclid.bams/1183530292.


Export citation

References

  • 1. J. C. F. Sturm, J. de Math. 1 (1836), 106.
  • 2. Mauro Picone, Ann. Scuola Norm. Sup. Pisa 11 (1909), 1.
  • 3. Maxime Bôcher, Boundary problems in one dimension, Proc. 5th Int. Congress Math., I, Cambridge, 1912, pp. 163-195.
  • 4. Maxime Bôcher, Leçons sur les methodes de Strum, Gauthier-Villars, Paris, 1917.
  • 5. E. L. Ince, Ordinary differential equations, Longmans, London, 1927; Dover, N.Y., 1956.
  • 6. Walter Leighton, A substitute for the Picone formula, Bull. Amer. Math. Soc. 55 (1949), 325-328.
  • 7. Mauro Picone, Rend. Acc. Lincei 20 (1) (1911), 213-219.
  • 8. G. Peano (see E. W. Hobson, The theory of functions of a real variable. I, reprint, Dover, N.Y., 1957, p. 429).
  • 9. E. Hopf, A remark on linear elliptic differential equations of second order, Proc. Amer. Math. Soc. 3 (1952), 791-793.